It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-18-2005, 05:08 PM   #1
Senior Member
(female)
 
Join Date: Jul 2004
Location: Indiana
Posts: 167
michele1975 HB User
Angry Weight Gain

Has anyone else had any weight gain with their medication? I'm taking symbyax and I've gained about 10 pounds since taking it (about 3 mths). I have a Dr. appt. Thursday and was going to discuss it with him.
__________________
Michele

 
Old 04-19-2005, 06:17 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 3,336
Ruth6:11 HB UserRuth6:11 HB User
Re: Weight Gain

I would rather settle for a little weight and sanity then being skinny and manic -
My med can cause weight gain but I've managed to keep it reasonable. Not model like.

 
Sponsors Lightbulb
   
Old 04-19-2005, 08:34 AM   #3
Senior Member
(female)
 
Join Date: Feb 2005
Location: Saint Louis, Missouri
Posts: 169
Kahlia25 HB User
Re: Weight Gain

I originally gained weight from Depakote...have since lost it. I know of a lot of meds that DO not cause weight gain....you need to address this with your Dr. if it is bothering you. You do not need another issue to deal with.....Kahlia
__________________
I have seen many things BUT the most terrible thing I have ever seen was the lack of compassion for another.....................Kahlia

 
Old 04-19-2005, 10:27 AM   #4
Senior Member
(female)
 
Join Date: Jul 2004
Location: Indiana
Posts: 167
michele1975 HB User
Re: Weight Gain

Thanks everyone. I will talk with the doctor and see what his thoughts are.
__________________
Michele

 
Old 04-19-2005, 02:06 PM   #5
Registered User
(male)
 
Join Date: Apr 2005
Posts: 420
smc612 HB User
Re: Weight Gain

i have gained weight from every anti-depressant i have taken. talked to the dr. today about it and he assures me that if you start to feel better sometimes you sit and eat more. he suggested with this change in meds that i am really cautious about what and when i eat. i have to agree that 10 extra pounds is better than being out of my mind most of the time with anxiety and depression.

 
Old 04-19-2005, 03:35 PM   #6
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Weight Gain

I am trying to be extremely careful with lithium since my own pdoc said I will probably gain weight. I on the other hand would rather be crazy - LOL! Hope your dr can help you out. Love, Lori

 
Old 04-19-2005, 05:48 PM   #7
Senior Member
(female)
 
Join Date: Jul 2004
Location: Indiana
Posts: 167
michele1975 HB User
Re: Weight Gain

Quote:
Originally Posted by overtheedge
Michele,
i agree with Kahlia said we have enough to deal with we do not need anything else added to it....noone, or shall i say not me anyway is trying to be model think, but i do not want to be chunky either.....defintely would not be happy with myself....
Talk with your dr and tell him how you are feeling, there is no need for the weight gain.....
Denise
I also agree that we have enough to deal with let alone that I can't wear my clothes anymore. LOL! I mean if I've gained 10 pounds that quickly who knows what I'll look like in a few months/years. I will definately talk with my doctor.
__________________
Michele

 
Old 04-20-2005, 08:15 AM   #8
Junior Member
(female)
 
Join Date: Mar 2005
Posts: 16
Garnet77 HB User
Re: Weight Gain

My husband is on Lithium and YES he has gained weight like 40 lbs... The doctor says it happens with these type of meds. I did some research on Bipolarism and almost everyone has implicated gain weight from 10 lbs. to 100. Ask ur doc. though times have changed and many new meds are coming out every year. How long have u been on ur meds? My husb. has been on them for about 2 yrs...........

 
Old 04-20-2005, 11:26 AM   #9
Senior Member
(female)
 
Join Date: Jul 2004
Location: Indiana
Posts: 167
michele1975 HB User
Re: Weight Gain

I've only be on my meds for about 4 months.
__________________
Michele

 
Old 04-20-2005, 11:30 AM   #10
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Weight Gain

Funny how there is no one answer for everyone. Its neat to compare though.

 
Old 04-20-2005, 12:42 PM   #11
Veteran
(female)
 
Join Date: Oct 2004
Posts: 305
reesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB Userreesie HB User
Re: Weight Gain

I used to take paxil for the greater part of a year and it removed (not reduced mind you) my appetite. I wasn't only not hungry but food repulsed me. So I droped about 15 pounds. Now I'm off paxil and many med combos later I am on seroquel and I have gained 20 pounds due to intense sugar cravings. I don't have much appetite but I binged on cookies, cake, and pie for about a month and half. Now I'm trying to make a concerted effort not to do this even through I really want to.

 
Old 04-21-2005, 08:50 AM   #12
Senior Member
(female)
 
Join Date: Jul 2004
Location: Indiana
Posts: 167
michele1975 HB User
Re: Weight Gain

I talked to the dr today and he said weight gain was normal and I hopefully won't gain anymore weight. He told me that if he switched my meds I would probally gain more weight so I'm going to stick with the symbyax.
__________________
Michele

 
Old 04-21-2005, 03:24 PM   #13
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Weight Gain

Glad you spoke with your dr and got some kind of answer. Kind of nice to know you have the lessest of the evils. And hey if the med is working well for you, there are worse things. Love, Lori

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
does iron supplements leads to weight gain? Sinjason Anemia 12 06-01-2009 01:16 PM
weight gain fro Azor? Flutterbye77 High & Low Blood Pressure 1 08-05-2008 03:49 PM
fibro and weight gain gorgee Fibromyalgia 9 06-13-2008 07:02 PM
Skinny female LF Weight Gain Help! leopardprint Exercise & Fitness 5 04-18-2008 04:46 PM
weight gain and eating disorder melly3407 Bipolar Disorder 7 08-08-2007 12:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:28 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!